Heavy Rain, Duval
- When
- June 15, 3:39 PM EST
- Where
- Duval County, 1.19 mi W of Bayard
- Reported by
- Trained Spotter
- Coordinates
- 30.150, -81.540
A spotter reported standing water on road side lanes near I-95, I-295 and Old St. Augustine Road.
Stronger SW flow and thus Gulf Coast sea breeze moved across a moist and unstable airmass. Sea breezes merged near the Highway 301 corridor with localized heavy rainfall from resultant storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Stronger SW flow and thus Gulf Coast sea breeze moved across a moist and unstable airmass. Sea breezes merged near the Highway 301 corridor with localized heavy rainfall from resultant storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 15, 7:29 AM EST, 8 hours 10 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 829 AM EDT Fri Jun 15 2018 .UPDATE...Moist environment remains in place across forecast area...with axis of greatest moisture content E-to-W across southern GA. Latest hi-res model guidance shows scattered mainly afternoon showers and a few t-storms across the forecast area...with somewhat greater coverage across southern GA than northeast FL. Currently hourly weather/POP trends support this. High temp forecast today looks good...upper 80s to around 90. No significant changes planned in forecast update. && .AVIATION...VFR conditions expected...locally lower around scattered afternoon SHRA/TSRA. Expected coverage dictates just VCTS in TAFs...will monitor trends for TAF updates to insert greater TSRA chances. && .MARINE...No significant changes planned for next CWF issuance. The region will be between high pressure to the south and a cold front to the north through Friday. This front will slide south across area waters Saturday through Saturday night. High pressure will build to the northeast Sunday, then to the east early next week. Relatively low winds and seas expected next few days. Transition to onshore flow will occur on Sunday and continues into early next week. Rip Currents: Moderate risk of rip currents will be continued again for northeast Florida due to weak easterly swells and outgoing tide producing occasionally stronger rip currents. && .PRELIMINARY POINT TEMPS/POPS... AMG 89 73 90 72 / 40 20 40 30 SSI 88 76 88 75 / 40 30 30 20 JAX 91 73 92 73 / 40 30 50 30 SGJ 89 73 88 74 / 30 30 40 30 GNV 91 72 91 72 / 40 10 50 20 OCF 90 71 91 72 / 30 10 50 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Wolf/Kennedy
Special Weather Statement
National Weather Service Jacksonville FL
349 PM EDT FRI JUN 15 2018
GAZ150>152-152030-
Pierce GA-Ware GA-Brantley GA-
349 PM EDT FRI JUN 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIERCE...CENTRAL BRANTLEY
AND EAST CENTRAL WARE COUNTIES UNTIL 430 PM EDT...
At 348 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Mudge, or 8 miles south of Blackshear, moving northeast at 15
mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Blackshear, Nahunta, Patterson, Offerman, Hickox, Braganza, Raybon,
Fort Mudge, Atkinson and Hortense.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3142 8205 3141 8206 3137 8203 3136 8197
3121 8180 3107 8217 3118 8236 3146 8210
TIME...MOT...LOC 1948Z 222DEG 13KT 3119 8219
HESSSpecial Weather Statement
National Weather Service Jacksonville FL
351 PM EDT FRI JUN 15 2018
FLZ024-025-032-033-124-125-133-152045-
Coastal St. Johns FL-Inland Duval FL-Inland Nassau FL-
Coastal Duval FL-Coastal Nassau FL-Clay FL-Inland St. Johns FL-
351 PM EDT FRI JUN 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NASSAU...NORTHWESTERN
ST. JOHNS...NORTHEASTERN CLAY AND DUVAL COUNTIES UNTIL 445 PM EDT...
At 351 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bryceville to Orange Park. Movement was
east at 15 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Jacksonville, Orange Park, Callahan, Jacksonville International Arpt,
Unf, Mandarin, Fruit Cove, Arlington, Ponte Vedra Beach and Neptune
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3006 8174 3044 8203 3047 8202 3052 8202
3069 8166 3028 8135 3013 8131
TIME...MOT...LOC 1951Z 250DEG 15KT 3045 8196 3015 8173
HESSSpecial Weather Statement
National Weather Service Jacksonville FL
410 PM EDT FRI JUN 15 2018
FLZ025-032-033-133-152100-
Coastal St. Johns FL-Inland Duval FL-Clay FL-Inland St. Johns FL-
410 PM EDT FRI JUN 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. JOHNS...NORTHEASTERN
CLAY AND SOUTHEASTERN DUVAL COUNTIES UNTIL 500 PM EDT...
At 410 PM EDT, Doppler radar was tracking a strong thunderstorm over
Switzerland, or near Fruit Cove, moving southeast at 15 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Orange Park, Green Cove Springs, Mandarin, Fruit Cove, World Golf
Village, Fleming Island, Picolata, Switzerland, Lakeside and
Bakersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2980 8156 2984 8158 2984 8161 3009 8180
3021 8164 2996 8131
TIME...MOT...LOC 2010Z 319DEG 15KT 3010 8167
HESSSpecial Weather Statement
National Weather Service Jacksonville FL
417 PM EDT FRI JUN 15 2018
FLZ033-038-133-138-152100-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
417 PM EDT FRI JUN 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLAGLER AND
SOUTHEASTERN ST. JOHNS COUNTIES UNTIL 500 PM EDT...
At 417 PM EDT, Doppler radar was tracking a strong thunderstorm near
Saint Augustine Shores, or 8 miles east of Hastings, moving southeast
at 10 mph.
Pea size hail and wind gusts of 40 to 50 mph can be expected along
with possible minor damage.
Locations impacted include...
Palm Coast, Marineland, Crescent Beach, Saint Augustine Shores,
Butler Beach, Saint Augustine South, Spuds, Espanola and Dupont
Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2948 8134 2974 8148 2984 8132 2969 8115
2961 8113
TIME...MOT...LOC 2017Z 325DEG 9KT 2973 8136
HESSSpecial Weather Statement National Weather Service Jacksonville FL 420 PM EDT FRI JUN 15 2018 FLZ022-030-031-036-152100- Columbia FL-Union FL-Alachua FL-Bradford FL- 420 PM EDT FRI JUN 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALACHUA...CENTRAL BRADFORD...SOUTHWESTERN UNION AND SOUTH CENTRAL COLUMBIA COUNTIES UNTIL 500 PM EDT... At 419 PM EDT, Doppler radar was tracking a strong thunderstorm over Worthington Spring, moving east at 15 mph. Pea size hail and wind gusts of 40 to 50 mph can be expected along with possible minor damage. Locations impacted include... Starke, Worthington Spring, Worthington Springs, Upland Pines, Groves, New River, Sampson, Waldo, Hampton and La Crosse. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2987 8262 3002 8250 2993 8209 2967 8221 TIME...MOT...LOC 2019Z 291DEG 15KT 2991 8246 HESS
Special Weather Statement
National Weather Service Jacksonville FL
432 PM EDT FRI JUN 15 2018
FLZ025-124-125-152115-
Inland Duval FL-Coastal Duval FL-Coastal Nassau FL-
432 PM EDT FRI JUN 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES UNTIL 515 PM EDT...
At 432 PM EDT, Doppler radar was tracking a strong thunderstorm over
Arlington, moving northeast at 15 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Jacksonville, Unf, Arlington, Neptune Beach, Craig Field, Little
Talbot Island, Fort Caroline and Tallyrand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3023 8159 3038 8171 3060 8145 3052 8138
3034 8136
TIME...MOT...LOC 2032Z 233DEG 11KT 3035 8159
HESSThe Jacksonville radar (KJAX), 40 km away, was scanning. The volume nearest the first event began at 20:40 UTC.
1 heavy rain, 1 lightning. Local standard time, as filed.
A spotter reported standing water on road side lanes near I-95, I-295 and Old St. Augustine Road.
A lightning strike hit a home in Mandarin. The time was based on radar. The cost of damage was unknown but it was estimated for inclusion of the event in Storm Data.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2018Every state in 2018This day in weather historyWarnings in Florida, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769116, 769115.